Alert archive / New Mexico / Wind Advisories in 2018
Wind Advisory 37, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at May 12, 2018, 3:38 AM MDT. It took effect at May 12, 2018, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 12, 2018, 3:38 AM MDT (09:38 UTC)
- In effect from
- May 12, 2018, 12:00 PM MDT
- Expired
- May 12, 2018, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
044 WWUS75 KABQ 120938 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 338 AM MDT Sat May 12 2018 NMZ502-505-527>529-531-532-121800- /O.NEW.KABQ.WI.Y.0037.180512T1800Z-180513T0200Z/ Chuska Mountains-West Central Plateau-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Harding County- Eastern San Miguel County- 338 AM MDT Sat May 12 2018 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect from noon today to 8 PM MDT this evening. * LOCATION...Northeast and Far Northeast Highlands, Raton Ridge, Harding County, Eastern San Miguel County, Chuska Mountains, and West Central Plateau. This includes I-25 from Las Vegas to the Colorado border, and I-40 around Gallup. * WINDS...Southwest 25 to 35 mph with gusts up to 50 mph. * TIMING...Winds will strengthen during the mid to late morning, then peak in strength during the late afternoon, before weakening with sunset. * VISIBILITY...Locally reduced below 1 mile at times in dust prone locations. * LOCAL IMPACTS...Hazardous crosswinds will impact northwest-to- southeast oriented roads. Unsecured and light-weight objects may blow around or become airborne. Flimsy structures may collapse. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ 44
2 follow-up statements
615 WWUS75 KABQ 121751 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1151 AM MDT Sat May 12 2018 NMZ502-505-527>529-531-532-130200- /O.CON.KABQ.WI.Y.0037.180512T1800Z-180513T0200Z/ Chuska Mountains-West Central Plateau-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Harding County- Eastern San Miguel County- 1151 AM MDT Sat May 12 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * LOCATION...Northeast and Far Northeast Highlands, Raton Ridge, Harding County, Eastern San Miguel County, Chuska Mountains, and West Central Plateau. This includes Interstate 25 from Las Vegas to the Colorado border, and Interstate 40 around Gallup. * WINDS...Southwest 25 to 35 mph with gusts up to 50 mph. * TIMING...Winds will strengthen through early afternoon then peak in strength during the late afternoon, before weakening around sunset. * VISIBILITY...Locally reduced below 1 mile at times in dust prone locations. * LOCAL IMPACTS...Hazardous crosswinds will impact northwest-to- southeast oriented roads. Unsecured and lightweight objects may blow around or become airborne. Flimsy structures may collapse. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
773 WWUS75 KABQ 130141 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 741 PM MDT Sat May 12 2018 NMZ502-505-527>529-531-532-130245- /O.EXP.KABQ.WI.Y.0037.000000T0000Z-180513T0200Z/ Chuska Mountains-West Central Plateau-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Harding County- Eastern San Miguel County- 741 PM MDT Sat May 12 2018 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... Winds are starting to decrease in speed, and should continue to do so through sunset. Therefore, the wind advisory will be allowed to expire.. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at May 12, 3:28 AM MDT, 10 minutes earlier.
Area forecast discussion, May 12, 3:28 AM MDT, 10 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 328 AM MDT Sat May 12 2018 .SYNOPSIS... A low pressure system centered over Nevada will continue spreading very dry, southwest winds over New Mexico through early next week. Temperatures this weekend will trend slightly cooler than the past several days however readings will still be above normal. Low level moisture will slosh westward near the Texas state line beginning Tuesday and introduce slight chances for showers and thunderstorms each afternoon through Thursday. Meanwhile, central and western New Mexico will remain very dry, warm, and breezy next week. && .DISCUSSION... A quasi-stationary upper level low pressure system over the Great Basin will continue a persistence pattern across NM thru early next week. 00Z guidance agrees that the 555dm H5 low over NV today will wobble around the area while filling to near 570dm thru Tuesday. At the surface, a low pressure center will wander between southeastern CO and northeastern NM thru Monday. This will allow winds to remain elevated over the entire area. A dry slot focused over AZ and NM ahead of the upper low will combine with elevated winds to create daily bouts of critical fire weather conditions. Minor change is noted beginning Tuesday as low level moisture begins sloshing westward over eastern NM. This introduces potential for a few showers and storms near the TX state line each afternoon through Thursday. Shallow moisture may progress westward to the central mt chain Wednesday and Thursday depending on the strength of convective outflows. Meanwhile, central and western NM will remain very dry and breezy with gradually warming temps. Guyer && .FIRE WEATHER... ...EXTENDED STRETCH OF CRITICAL FIRE WEATHER CONDITIONS TO CONTINUE AREAWIDE TODAY, THEN THROUGH MONDAY IN PARTS OF THE EAST... A broad upper level low pressure system will remain stalled over the Great Basin and gradually fill today through Monday, then weaken further as it shifts slowly northeastward across the northern Rockies Tuesday through Wednesday night. Winds aloft will remain strong today and tonight, before weakening some Sunday. Some stronger flow aloft will then persist across northeast areas on Monday. A surface trough will also persist the lee of the Sangre de Cristo Mountains today through Monday, and there will be strong atmospheric mixing in above normal temperatures helping to enhance surface winds each day. Haines Indices will generally vary from 5 to 6 each day, except for some 4s along the AZ border today and Sunday. With widespread sub-15% humidities and the ongoing drought, the needed ingredients will be in place for daily rounds of critical fire weather conditions. There will also be areas of poor humidity recovery tonight, and locally poor recoveries Sunday night. Red Flag conditions will be most widespread today, when they will reach all zones. Winds will also be strongest today, when gusts will vary from 40 to 50 mph. Relatively strong winds have been forecast to persist along and east of the central mountain chain on Sunday, with weakening winds expected in the west. However, the latest model runs show some of the strongest winds aloft (700-500 mb layer average speeds in the 30-37 kt range) over south central to southwest parts of the fire weather forecast area. Thus, with this morning's forecast package, we are upgrading eastern areas to a Red Flag Warning for Sunday, and issuing a Fire Weather Watch for the Middle Rio Grande Valley and West Central Highlands. We are also issuing a Fire Weather Watch for northeast areas on Monday, where lingering (but weakening) stronger flow aloft and lee side troughing are forecast to persist. Weaker but still gusty winds elsewhere on Monday will bring a long awaited reprieve from critical fire weather conditions. Tuesday, winds will be weaker overall, but a weak upper level trough crossing from the southwest could spark some high based, gusty virga showers. It may also draw the dry line into eastern parts of the state with some thunderstorms. Wednesday, a back door cold front is forecast to sag into the northeast and possibly the east central plains with better moisture and a better chance for thunderstorms. The latter part of the work week will feature strengthening winds and well above normal high temperatures again as an upper level low pressure system moves into the Desert Southwest from the west. Another round of critical fire weather conditions will be possible. 44 && .AVIATION... 06Z TAF CYCLE Southwest winds will become breezy to windy again on Saturday. An Airport Weather Warning may again be needed for the Albuquerque Sunport on Saturday afternoon, where there is the potential for wind gusts to reach 35 knots. Otherwise, VFR conditions are expected areawide. 44 && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 82 47 78 44 / 0 0 0 0 Dulce........................... 79 41 75 39 / 0 0 0 0 Cuba............................ 79 42 75 42 / 0 0 0 0 Gallup.......................... 77 38 76 36 / 0 0 0 0 El Morro........................ 75 37 73 36 / 0 0 0 0 Grants.......................... 80 38 78 37 / 0 0 0 0 Quemado......................... 75 41 74 42 / 0 0 0 0 Glenwood........................ 85 50 83 51 / 0 0 0 0 Chama........................... 72 36 69 35 / 0 0 0 0 Los Alamos...................... 77 51 75 51 / 0 0 0 0 Pecos........................... 78 50 75 50 / 0 0 0 0 Cerro/Questa.................... 74 42 72 41 / 0 0 0 0 Red River....................... 64 38 62 37 / 0 0 5 5 Angel Fire...................... 71 29 69 28 / 0 0 0 0 Taos............................ 79 40 76 39 / 0 0 0 0 Mora............................ 77 44 75 43 / 0 0 0 0 Espanola........................ 84 49 81 48 / 0 0 0 0 Santa Fe........................ 78 51 76 51 / 0 0 0 0 Santa Fe Airport................ 82 47 80 47 / 0 0 0 0 Albuquerque Foothills........... 85 52 83 53 / 0 0 0 0 Albuquerque Heights............. 87 54 85 55 / 0 0 0 0 Albuquerque Valley.............. 88 51 86 51 / 0 0 0 0 Albuquerque West Mesa........... 87 52 85 52 / 0 0 0 0 Los Lunas....................... 89 47 87 48 / 0 0 0 0 Rio Rancho...................... 87 52 85 52 / 0 0 0 0 Socorro......................... 90 54 89 55 / 0 0 0 0 Sandia Park/Cedar Crest......... 79 48 78 50 / 0 0 0 0 Tijeras......................... 82 49 80 50 / 0 0 0 0 Moriarty/Estancia............... 84 40 82 40 / 0 0 0 0 Clines Corners.................. 80 48 78 49 / 0 0 0 0 Gran Quivira.................... 81 49 80 51 / 0 0 0 0 Carrizozo....................... 83 56 82 56 / 0 0 0 0 Ruidoso......................... 77 50 76 51 / 0 0 0 0 Capulin......................... 83 46 81 47 / 0 0 0 0 Raton........................... 87 44 84 44 / 0 0 0 0 Springer........................ 87 44 85 45 / 0 0 0 0 Las Vegas....................... 80 47 78 46 / 0 0 0 0 Clayton......................... 90 53 87 53 / 0 0 0 0 Roy............................. 86 51 83 52 / 0 0 0 0 Conchas......................... 94 56 91 56 / 0 0 0 0 Santa Rosa...................... 90 54 89 54 / 0 0 0 0 Tucumcari....................... 98 60 95 60 / 0 0 0 0 Clovis.......................... 94 58 91 58 / 0 0 0 5 Portales........................ 95 59 93 60 / 0 0 0 5 Fort Sumner..................... 95 58 93 58 / 0 0 0 0 Roswell......................... 99 61 97 62 / 0 0 5 5 Picacho......................... 88 59 87 59 / 0 0 0 0 Elk............................. 84 55 83 55 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM this morning to 9 PM MDT this evening for the following zones... NMZ101>109. Red Flag Warning from 11 AM to 9 PM MDT Sunday for the following zones... NMZ103-104-107-108. Fire Weather Watch from Sunday morning through Sunday evening for the following zones... NMZ106-109. Fire Weather Watch from Monday morning through Monday evening for the following zones... NMZ103-104. Wind Advisory from noon today to 8 PM MDT this evening for the following zones... NMZ502-505-527>529-531-532. &&
Hazardous weather outlook, May 12, 3:30 AM MDT, 8 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 330 AM MDT Sat May 12 2018 NMZ501>540-131100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 330 AM MDT Sat May 12 2018 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight A red flag warning is in effect today for all of northern and central New Mexico. Very low humidity will combine with strong winds, above normal temperatures, and an unstable airmass to create critical fire weather conditions. Southwest winds of 25 to 35 mph with gusts up to 45 mph will impact the area around Gallup and parts of northeastern NM from near Las Vegas to Raton Pass. .DAYS TWO THROUGH SEVEN...Sunday through Friday A red flag warning is in effect Sunday for all of eastern NM and a fire weather watch is in effect for the Rio Grande Valley and the west central mountains. Very low humidity will combine with strong winds, above normal temperatures, and an unstable airmass to create critical fire weather conditions. A fire weather watch is in effect Monday across northeastern NM. .SPOTTER INFORMATION STATEMENT... Contact your local law enforcement at 911 and the National Weather Service at 1.888.386.7637 to report wildfire outbreaks. Guyer
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 6:17 AM MDT | Fire Weather Watch | ABQ | Bernalillo, Catron, Sandoval, Socorro, Valencia | 8 hr |
| May 12, 6:17 AM MDT | Fire Weather Watch | ABQ | Harding, San Miguel, Union | 32 hr |
| May 12, 6:17 AM MDT | Red Flag Warning | ABQ | Bernalillo, Catron, Harding, Sandoval, San Miguel, Socorro and 2 more | 39 hr |
Nearby
Wind Advisories in New Mexico, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.